Schizophrenia.com

Had anyone experienced a weight loss while on Risperidone ODT ( M tablet )?

My husband was taking 3 mg for 10 weeks . At this point , I noticed significant weight lost and physical energy loss… no arm movements while walking on the street , hardly moving at home unless he was given a “task” / focus to do something , no motivation to do anything at home while I am at work . His fatigue became overwhelming to the point that he start losing almost a 1 lb /a week . I enforced 5 meals a day and he was disciplined to take them all . Despite of having regular meals and snacks , his weight is still going down . In the meantime he did major physical exam , blood , ultrasound , colonoscopy . All results were normal . The weight loss was noticed 10 weeks after being put on Resperidone . He is presently on 2 mg and 5 months since the doctor prescribed Resperidone

Usually it goes the other way. I gained 30 lbs in a month on Risperidone. One pound a week is a healthy amount of weight to lose, as long as his doctor doesn’t say he is underweight. As for the lack of motivation, that is a common side effect of Risperidone, but may also just be the negative symptoms of his disease.

I gained 50 lbs on risperdal. There’s definitely something wrong if your experiencing this amount of weight loss with risperdal.